Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Sometimes I need to lighten up — I guess this was one of those times! (And I've recently seen stories about a study showing we may not need to take that aspirin either!!)
Yes, I am experiencing this now. I am extremely agitated. Cannot sleep.
I am looking for the supplements people are recommending. I am going to get some Benadryl today.
I have been totally off for four days now and am a complete mess. Sweaty, weepy, high anxiety, sleepless.
I'm so very sorry. That must be really awful. Did you taper or go off in a hurry? And what was your dosage? Are you planning on just toughing it out or is there some way — drug-free — that you can make it easier for yourself? Good luck!!
Effexor sure is crappy. Been on it 10 years, maybe 15. Slowly weaning myself off. Had 2 mini strokes or perhaps just "brain zaps". On it 4 bipolar and PTSD, seeing a reg MD at a medicare clinic in Missouri. Last time I saw him he asked me why I was taking Effexor. Silly goose – HE's the one who prescribed it. Motivated me to investigate it. Glad I did. Doing my best to get off it. Joined a class action lawsuit 2. I may not live long enough 2 see any financial gain, but perhaps my granddaughter can pay off her college student loans. Somebody should benefit from all our pain, aches and grief.
Sweaty's a mess. Weepy is crap. I HATE weepy. Weepy pisses me off.
Congrats — I am similarly off Effexor completely for the fourth day. I've had some horrid symptoms (mostly hot flashes and extreme irritability) – and I asked my psychiatrist if she thought I should try to stretch out the titration (say 37.5mg every other day). She said I would feel better soon – and surprisingly after an awful Sunday and Monday – today has been okay….
I realize that getting off Effexor is very difficult for many people – and mine wasn't always good – but I am relieved that it wasn't all that bad….except for the customer "not" service people who were unfortunate enough to pick up my call on those bad days. But damn, it felt good to tell Amex that they need to learn how to file paperwork correctly.
I didn't get hot flashes until I got down to 37.5mg (after being at 150mg for 15 years)….Hot flashes SUCK….I'm 54 and had a symptom-free menopause…so my hot flashes may be the effexor taper and or post-menopausal hot flashes. Either way, I am sleeping with ice packs – even bought a fancy one that is designed for migrane sufferers – they help me a lot. Insomnia is something I've had for years…but mostly has to do with being unable to fall asleep as opposed to staying asleep. I take Melatonin a few hours before bedtime and benadryl or 0.5 klonopin if I am still awake with racing thoughts after a few hours…but I'm working to get back those as well. I see the psychiatrist next week and we might try trazodone to help with the sleep issues – and I hope the ice packs will eventually be a thing of the past.
Welcome to my yesterday – and part of last week. I am completely off the Effexor for four days but yesterday, I sent my psychiatrist an email — she said she would expect my symptoms to ease up in a few days — today was much better (although I did sleep for most of the day)….I think it's a day to day process and I try to look at the bright side of it….which admittedly is tough when you feel like crap…but at least I know that I am a mess….and it is nice to be able to recognize it, label it….and then use it against someone who is making my life difficult…because sharing is good, right 🙂